Alert archive / Nevada / Wind Advisories in 2019
Wind Advisory 30, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at Sep 15, 2019, 1:46 PM PDT for Inyo County, California; 4 counties in Nevada. It took effect at Sep 16, 2019, 2:00 PM PDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Sep 15, 2019, 1:46 PM PDT (20:46 UTC)
- In effect from
- Sep 16, 2019, 2:00 PM PDT
- Expired
- Sep 16, 2019, 9:00 PM PDT
- In force
- 7 hr
- Issued by
- NWS Las Vegas, NV
Counties Inyo County, CA, Clark County, NV, Esmeralda County, NV, Lincoln County, NV, Nye County, NV
The radar
The Las Vegas radar (KESX), 211 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 8.8 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3554 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -81 m²/s²
- 0-3 km storm-relative helicity
- -43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
517 WWUS75 KVEF 152046 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 146 PM PDT Sun Sep 15 2019 CAZ519-520-161100- /O.UPG.KVEF.HW.A.0004.190916T2100Z-190917T0400Z/ /O.NEW.KVEF.WI.Y.0030.190916T2100Z-190917T0400Z/ Eastern Sierra Slopes-Owens Valley- Including Aspendell, Whitney Portal, Bishop, Independence, Lone Pine, and Olancha 146 PM PDT Sun Sep 15 2019 ...WIND ADVISORY IN EFFECT FROM 2 PM TO 9 PM PDT MONDAY... The National Weather Service in Las Vegas has issued a Wind Advisory, which is in effect from 2 PM to 9 PM PDT Monday. This replaces the High Wind Watch previously in effect. * WINDS...West winds gusting 40 to 50 mph can be expected for areas of the Owens Valley and adjacent eastern Sierra slopes. * TIMING...Downslope winds will increase Monday afternoon with the strongest period of winds expected between 5 PM Monday afternoon and 9 PM Monday evening. * IMPACTS...Wind gusts of 40 to 50 mph will make driving difficult or hazardous for motorcycles and high profile vehicles and may create areas of blowing dust along Highway 395 in the Owens Valley. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorcycle riders and drivers of vans...campers...trailers and any other high profile vehicle should be alert to the danger of these strong winds. Use extra caution. && $$ NVZ014-015-017-161100- /O.NEW.KVEF.WI.Y.0030.190916T2100Z-190917T0400Z/ Esmeralda and Central Nye County-Lincoln County- Western Clark and Southern Nye County- Including Beatty, Goldfield, Silver Peak, Dyer, Caliente, Pioche, Panaca, Hiko, Alamo, Rachel, Pahrump, Indian Springs, Desert Rock, and Amargosa Valley 146 PM PDT Sun Sep 15 2019 ...WIND ADVISORY IN EFFECT FROM 2 PM TO 9 PM PDT MONDAY... The National Weather Service in Las Vegas has issued a Wind Advisory, which is in effect from 2 PM to 9 PM PDT Monday. * WINDS...Southwest winds gusting 40 to 45 mph. * TIMING...Winds will increase across early Monday afternoon then peak during the late afternoon followed by a gradual decrease Monday evening. * IMPACTS...Strong winds gusting over 40 mph across areas of south central Nevada will make driving difficult on sections of Highways 95 and 93...especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorcycle riders and drivers of vans...campers...trailers and any other high profile vehicle should be alert to the danger of these strong winds. Use extra caution. && $$
3 follow-up statements
978 WWUS75 KVEF 160858 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 158 AM PDT Mon Sep 16 2019 CAZ522-170000- /O.EXA.KVEF.WI.Y.0030.190916T2100Z-190917T0400Z/ Death Valley National Park- Including Furnace Creek, Stovepipe Wells, and Shoshone 158 AM PDT Mon Sep 16 2019 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING... The National Weather Service in Las Vegas has issued a Wind Advisory, which is in effect from 2 PM this afternoon to 9 PM PDT this evening. * WINDS...West winds gusting 40 to 50 mph can be expected for much of Death Valley National Park. Highest winds can be expected at the upper elevations. * TIMING...Winds will increase across early this afternoon then peak during the late afternoon followed by a gradual decrease this evening. * IMPACTS...Wind gusts of 40 to 50 mph will make driving difficult or hazardous for motorcycles and high profile vehicles and may create areas of blowing dust. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorcycle riders and drivers of vans...campers...trailers and any other high profile vehicle should be alert to the danger of these strong winds. Use extra caution. && $$ CAZ519-520-170000- /O.CON.KVEF.WI.Y.0030.190916T2100Z-190917T0400Z/ Eastern Sierra Slopes-Owens Valley- Including Aspendell, Whitney Portal, Bishop, Independence, Lone Pine, and Olancha 158 AM PDT Mon Sep 16 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING... * WINDS...West winds gusting 40 to 50 mph can be expected for areas of the Owens Valley and adjacent eastern Sierra slopes. * TIMING...Downslope winds will increase this afternoon with the strongest period of winds expected between 5 PM and 9 PM this evening. * IMPACTS...Wind gusts of 40 to 50 mph will make driving difficult or hazardous for motorcycles and high profile vehicles and may create areas of blowing dust along Highway 395 in the Owens Valley. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorcycle riders and drivers of vans...campers...trailers and any other high profile vehicle should be alert to the danger of these strong winds. Use extra caution. && $$ NVZ014-015-017-170000- /O.CON.KVEF.WI.Y.0030.190916T2100Z-190917T0400Z/ Esmeralda and Central Nye County-Lincoln County- Western Clark and Southern Nye County- Including Beatty, Goldfield, Silver Peak, Dyer, Caliente, Pioche, Panaca, Hiko, Alamo, Rachel, Pahrump, Indian Springs, Desert Rock, and Amargosa Valley 158 AM PDT Mon Sep 16 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING... * WINDS...Southwest winds gusting 40 to 45 mph. * TIMING...Winds will increase across early this afternoon then peak during the late afternoon followed by a gradual decrease this evening. * IMPACTS...Strong winds gusting over 40 mph across areas of south central Nevada will make driving difficult on sections of Highways 95 and 93...especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorcycle riders and drivers of vans...campers...trailers and any other high profile vehicle should be alert to the danger of these strong winds. Use extra caution. && $$
128 WWUS75 KVEF 170001 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 501 PM PDT Mon Sep 16 2019 CAZ522-170400- /O.CON.KVEF.WI.Y.0030.000000T0000Z-190917T0400Z/ Death Valley National Park- Including Furnace Creek, Stovepipe Wells, and Shoshone 501 PM PDT Mon Sep 16 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WINDS...West winds gusting 40 to 50 mph can be expected for much of Death Valley National Park. Highest winds can be expected at the upper elevations. * TIMING...Winds will gradually decrease this evening. * IMPACTS...Wind gusts of 40 to 50 mph will make driving difficult or hazardous for motorcycles and high profile vehicles and may create areas of blowing dust. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorcycle riders and drivers of vans...campers...trailers and any other high profile vehicle should be alert to the danger of these strong winds. Use extra caution. && $$ CAZ519-520-170400- /O.CON.KVEF.WI.Y.0030.000000T0000Z-190917T0400Z/ Eastern Sierra Slopes-Owens Valley- Including Aspendell, Whitney Portal, Bishop, Independence, Lone Pine, and Olancha 501 PM PDT Mon Sep 16 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WINDS...West winds gusting 40 to 50 mph can be expected for areas of the Owens Valley and 50 to 65 mph on adjacent eastern Sierra slopes. * TIMING...Downslope winds will increase this afternoon with the strongest period of winds expected until 9 PM this evening. * IMPACTS...Wind gusts of 40 to 50 mph will make driving difficult or hazardous for motorcycles and high profile vehicles and may create areas of blowing dust along Highway 395 in the Owens Valley. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorcycle riders and drivers of vans...campers...trailers and any other high profile vehicle should be alert to the danger of these strong winds. Use extra caution. && $$ NVZ014-015-017-170400- /O.CON.KVEF.WI.Y.0030.000000T0000Z-190917T0400Z/ Esmeralda and Central Nye County-Lincoln County- Western Clark and Southern Nye County- Including Beatty, Goldfield, Silver Peak, Dyer, Caliente, Pioche, Panaca, Hiko, Alamo, Rachel, Pahrump, Indian Springs, Desert Rock, and Amargosa Valley 501 PM PDT Mon Sep 16 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WINDS...Southwest winds gusting 40 to 45 mph. * TIMING...Winds will gradually decrease this evening. * IMPACTS...Strong winds gusting over 40 mph across areas of south central Nevada will make driving difficult on sections of Highways 95 and 93...especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorcycle riders and drivers of vans...campers...trailers and any other high profile vehicle should be alert to the danger of these strong winds. Use extra caution. && $$
878 WWUS75 KVEF 170400 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 900 PM PDT Mon Sep 16 2019 CAZ522-170500- /O.EXP.KVEF.WI.Y.0030.000000T0000Z-190917T0400Z/ Death Valley National Park- Including Furnace Creek, Stovepipe Wells, and Shoshone 900 PM PDT Mon Sep 16 2019 ...WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING FOR DEATH VALLEY NATIONAL PARK... The advisory will be allowed to expire on time with winds subsiding and no longer expected to meet advisory criteria. $$ CAZ519-520-170500- /O.EXP.KVEF.WI.Y.0030.000000T0000Z-190917T0400Z/ Eastern Sierra Slopes-Owens Valley- Including Aspendell, Whitney Portal, Bishop, Independence, Lone Pine, and Olancha 900 PM PDT Mon Sep 16 2019 ...WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING FOR THE EASTERN SIERRA SLOPES AND OWENS VALLEY... The advisory will be allowed to expire on time with winds subsiding and no longer expected to meet advisory criteria. $$ NVZ014-015-017-170500- /O.EXP.KVEF.WI.Y.0030.000000T0000Z-190917T0400Z/ Esmeralda and Central Nye County-Lincoln County- Western Clark and Southern Nye County- Including Beatty, Goldfield, Silver Peak, Dyer, Caliente, Pioche, Panaca, Hiko, Alamo, Rachel, Pahrump, Indian Springs, Desert Rock, and Amargosa Valley 900 PM PDT Mon Sep 16 2019 ...WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENINGA FOR SOUTHERN NEVADA... Other than a few isolated sites gusting above 40 mph, widespread advisory level winds are no longer expected and the advisory will be allowed to expire on time. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Sep 15, 9:54 AM PDT, 3 hours 52 minutes earlier.
Area forecast discussion, Sep 15, 9:54 AM PDT, 3 hours 52 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 954 AM PDT Sun Sep 15 2019 .SYNOPSIS...Today will bring one more day of above normal temperatures before a low pressure system dropping down from the Pacific Northwest moves across the southern Sierra and Great Basin on Monday bringing very windy conditions and significantly cooler temperatures. Another weather system will follow a similar track and bring more wind to the region Wednesday through Friday. && .UPDATE...Recent satellite loops showed the Pacific Northwest trough slowly digging off the coast and considerable mid and high clouds were spreading inland across central and southern California ahead of it. An embedded disturbance associated with the clouds will be pulled across the southern Sierra late this afternoon and early evening and high res models indicate that this combined with the leading edge of the broad trough will likely generate gusty downslope winds 35 to 45 mph in the southern Sierra and the western edges of the Owens Valley then winds should lift a little and remain confined to the mid and upper slopes overnight. The most significant winds for the southern Sierra/Owens Valley still look most likely late Monday afternoon through early evening as the trough axis and associated cold front cross that area...though model wind speeds have shown a slight decreasing trend. Will wait for full suite of 12Z high res models to come in to determine confidence in gusts greater than 60 mph reaching the Owens Valley. It still appears that the belt of stronger southwest winds will set up across southern/central Nye and Lincoln counties late Monday morning through early evening. The Las Vegas Valley and areas to the south will likely see gusts generally in the 30-35 mph range Monday and impacts should be minimal. && .PREV DISCUSSION...221 AM PDT .DISCUSSION...Today through next Sunday. Above-average temperatures continue today, though cloud cover and wind speeds are expected to pick up this evening. The zonal flow that has been bringing hot, but pleasant, conditions to our area will begin to break down today as we prepare for an incoming digging trough from the Pacific Northwest. Initially, impacts from this incoming weather system include a widespread increase in cloud cover, an increase in precipitation chances for Mohave County, a widespread gradual up-tick in wind speeds through the afternoon and evening, and an eventual stark drop in temperatures. A southerly flow will set up as the trough approaches, and with this flow will be an associated mild moisture flux into Mohave County. This moisture will bring the chance of isolated showers and thunderstorms into northwestern Arizona this afternoon as well as Monday afternoon. With regard to winds, we will begin to see impacts along the eastern Sierra slopes and possibly down the Owens Valley Sunday evening and through the overnight hours. Though, as these increased wind speeds spread north and east to encompass much of the southern Great Basin, speeds look to peak Monday afternoon and evening with widespread gusts 40-45 mph. Due to the possible downslope wind event in the Sierra, wind gusts in excess of 60 mph are possible Monday. As a result of these forecast speeds, we have issued a High Wind Watch for the eastern Sierra slopes and Owens Valley on Monday. Impacts to the Owens Valley are with low confidence at this time. RAP forecast soundings indicate the presence of a possible inversion, though shear looks limited - both components necessary for a high confidence forecast of downslope winds reaching the valley. Will continue to monitor potential impacts to the Owens Valley as we get closer. Thankfully, at this time, wind speeds look to drop off late Monday night. As this digging trough exits our area through Tuesday, an associated cold front will plummet temperatures across the region. Forecast highs will have an 8-12 degree drop between Sunday and Tuesday with many areas seeing below-90 degree afternoon temperatures. Another trough is expected to dig from the Pacific NW into our area Thursday and into the weekend. Impacts associated with this include persistent high temperatures in the upper-80s to lower-90s and a return of breezy conditions. && .FIRE WEATHER...Above-average temperatures continue today, then a strong low pressure system will bring gusty winds to Inyo County Sunday afternoon, spreading across most of southern Nevada Monday. A Red Flag Warning is in effect for Inyo County California zones from 3 PM Sunday until 9 PM PDT Monday. High downslope winds gusting to at least 60 mph will be possible along the eastern Sierra slopes and adjacent areas of the Owens Valley early Monday afternoon through early Monday evening. A Red Flag Warning is in effect for the southern Nevada zones from 11 AM Monday morning until 9 PM PDT Monday evening. A belt of strong southwest winds gusting near 40 mph is forecast for the southern Great Basin. These strong winds will be accompanied by minimum RH values in the single-digits to lower-teens. && .AVIATION...For McCarran...Expect southerly winds increasing to 10 to 15 knots this afternoon, with gusts 20 to 25 knots possible overnight. Southerly winds will peak Monday, with gusts of 30 to 35 knots possible. There will be a chance of thunderstorms each day in the Peach Springs corridor, but not at the terminal, where no operationally significant clouds are expected through the period. For the rest of southern Nevada, northwest Arizona and southeast California...Southerly winds gusting 15 to 25 knots are expected areawide today, with chances for thunderstorms limited to Mohave County. Monday will be the windiest day for most areas, with southwest winds gusting to 20 to 30 knots southeast of Interstate 15 and 30 to 40 knots northwest of Interstate 15. There will also be a risk of downslope winds on the eastern slopes of the Sierra, with gusts of 40 to 50 knots possible. Chances for thunderstorms will be over Mohave County again, with chances possibly spreading into eastern Clark and Lincoln counties as well as the Sierra and nearby areas. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && UPDATE...Adair DISCUSSION/FIRE WEATHER...Varian AVIATION..................Morgan For more forecast information...see us on our webpage: http://weather.gov/lasvegas or follow us on Facebook and Twitter
Nearby
Wind Advisories in Nevada, 2019Wind Advisories in California, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.